Menopause and Porphyria

by Felicity
(Cape Town South Africa)

I am 53 and according to Doctor have low hormone levels. Due to the porphyria I am not able to take any hormone therapy. I am gaining lots of weight even when following a good eating plan. All other symtoms of menopause as well. Doctor did give me Solal progesterone cream but even that had bad effects. I am now hoping that Natpro will help because they say it is natural.

Comments for Menopause and Porphyria

Click here to add your own comments

Oct 11, 2013
Menopause and Porphyria
by: Wray

Hi Felicity By hormone therapy I understand you to mean HRT? I'm pleased your doctor didn't stop you using progesterone, in spite of it being a hormone too. The bad side effects occur in most women when starting progesterone, no matter what the brand. It's caused by using too little, evidently neither your doctor nor Solal told you about Oestrogen Dominance? Natpro is as natural as we can make it, and I do hope you like it. But you need good advice on how to use it. Please contact Joy our distributor via her website here. She also lives in Cape Town. You might like to look at trying the Ketogenic Diet. It's most effective for weight loss, plus being delicious too. This is one Natpro customer who's had great benefits from following it. See 'Update on using Progesterone Creme and Weight Loss with Low Carb diet' here. Has anyone checked your vitamin D levels? One study found 84% of porphyria patients had low vitamin D levels, see here. This is another here. As it was done in the UK, which follows the NHS adequate level of 50nmol/L, you can take it that all 63% of patients were seriously deficient. The remaining 27% probably were too, if you take the cut off point of 125nmol/L which is now regarded as the lowest level it should be. Please have a test done, Pathcare do them. You can go to them directly, or through your doctor and medical aid. We do have a page on Menopause you could look through. Take care Wray

Oct 11, 2013
Menopause and Porphyria
by: Joy (South Africa)

Hi Felicity

I see that Wray has already given you my website, if you care contact me via my website, I can then help you further. We do not like to post email addresses on the website for obvious reasons.

I have been using progesterone cream for 10/11 years now and I started off with Solal but soon saw the benefits of Natpro. The reason why you felt terrible while using it is probably because you were not using enough. If not enough progesterone is used it creates terrible estrogen dominance symptoms.

I have my Vitamin D level tested annually at PathCare in Fish Hoek.

Let me know how I can help you.

Take care.
Joy

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...